Top
Begin typing your search above and press return to search.

Study Says Giving Children Calpol, Paracetamol May Increase Risk of Developing Asthma

Study Says Giving Children Calpol, Paracetamol May Increase Risk of Developing Asthma

Sentinel Digital DeskBy : Sentinel Digital Desk

  |  19 Sep 2018 12:19 PM GMT

This study does not imply that paracetamol causes asthma and some toddlers do need more paracetamol than the rest for the growing respiratory problems. But it is evident that these problems that lead to asthma and not the drug.

According to a new study; directing calpol and other paracetamol to toddlers increases the chances of suffering from asthma later if it runs in the family. In order to discover the result, the study assessed 620 kids from infanthood to adulthood. They were chosen even before they were born since as at least one member of their family had food eczema or some food allergy, it made them naturally vulnerable to developing some allergy-based condition.

“Paracetamol, on the other hand, consumes glutathione, reducing the body’s capacity to deal with toxic exposure,” said Xin Dai, one who was the leader of the research team at the University of Melbourne.

Xin Dai further said, “Our findings provide more evidence that paracetamol use in infancy may have an adverse effect on respiratory health for children with particular genetic profiles and could be a possible cause of asthma.”

The findings were presented to the European Respiratory Society International Conference in Paris.

However, she mentioned this clearly that the study does not mean that paracetamol causes asthma and some children do need more paracetamol than the rest for the growing respiratory problems. It is these problems that lead to asthma and not the drug.

Dr June Raine, Director of Medicines and Healthcare products Regulatory Agency’s Vigilance and Risk Management of Medicines Division while speaking on the topic said that Paracetamol is safe and effective for treating pain and fever for a range of conditions when used in the proper manner. But it is important that people should consult their doctor if their symptoms tend to continue.

Next Story